|Vitamin supplement and Atripla
Jan 2, 2013
I've been taking Atripla since June 2007. However, my cholesterol is elevated a bit because of it. My cholesterol numbers usually come in between 235 to 260. I wanted to know if I started either a daily or every other day regime of Niacin (Inositol Hexanicotinate) (500 mg)would there be any drug side affects or interaction? Also, what is Flushing?
| Response from Dr. Young
Hello and thanks for posting.
Though you haven't listed your LDL and HDL numbers, it would be safe to surmise that your cholesterol is abnormally high. The first steps in counteracting this is to work on optimizing your diet and exercise; looking at your other potential heart disease risk factors (like high blood pressure, diabetes and tobacco smoking).
Niacin is a generally safe vitamin that can modestly improve lipids and there really aren't any significant drug-drug interactions between niacin and Atripla's components.
You should have a discussion with your doctor about your heart health risks and appropriate monitoring for adherence and toxicity of your medications.
I hope that helps and wish you a happy New Year. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.